MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Refractive surprise - each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.Due to refractive surprise, the lens was exchanged for a same length lens.This resolved the problem.Cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional and functional inspection found the lens to be within specifications.Claim (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
MDR Report Key21159744
Report Number2023826-2025-00114
Device Sequence Number15601991
Product Code QCB
UDI-Device Identifier00840311315932
UDI-Public(01)00840311315932(11)230325(17)260228
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/28/2026
Device Model NumberVTICM5_13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER-MODEL-UNK, LOT#-UNK.; INJECTOR MODEL-MSI-PF,LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale